68548members
360554posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Is Tamoxifen responsible for my symptoms?

10 REPLIES 10
Highlighted
Member

Re: Is Tamoxifen responsible for my symptoms?

Hi Ladies..............I've been on Tamoxifen since Jan 2013 and I am suffering the same sympthoms eg. if I've sat down for a while I am stiff when I get up, it does ease off a bit once I;ve moved around but it does make me feel like an old woman. I'm seeing my oncologist for a check up on Monday so I'll mention it and see what they say. Changing the brand of tamoxifen sounds like a good idea so I'll try that too.
(Maggie1964 .........Not sure I can give up my glass of wine though)

x
Highlighted
Member

Re: Is Tamoxifen responsible for my symptoms?

How lovely to hear others having problems. I finished treatment seven months ago, but I feel worse now then I did then!!! Totally exhausted, hurt, feeed up, and starting to mget grummpy!!!! I to think its Tomoxafin causing the problems but dont see my oncologist until Nov! See the BCN in two weeks, hope she will help!! Having lots pfroblem with my skin too!!!!
Highlighted
Member

Re: Is Tamoxifen responsible for my symptoms?

Hi,
Just wanted to add to this thread with my Tamoxifen Tales: Have had 2 boxes of Relon and 2 of Wockhardt and def feel better on the Wockhardt brand!

Highlighted
Member

Re: Is Tamoxifen responsible for my symptoms?

Jaybee, as Zuzy says it is the pharmacist that you need to discuss brands with. I spoke to mine as i wanted to know which brand would be issued for me to start on. I asked if I could have Teva and was told that they can't always get supplies of that brand, and I have started on Wockardt.
jude
Highlighted
Member

Re: Is Tamoxifen responsible for my symptoms?

Jude, I had Relon and Wockardt, the Wokhardt were best or me but I know others who prefer other brands, and others who say it makes no difference which they have, it seems to be a very individual thing!
Jaybee, I think it is down to the brand the pharmacy has rather than what your GP prescribes, I assume different chemists have contracts with different companies, might be worth either speaking to your pharmacy or going to a different one.
Highlighted
Member

Re: Is Tamoxifen responsible for my symptoms?

Hi ya, I'm in agony with bone and muscle pain since tamoxifen. If I sit for too long I get up like an old woman and takes a few moments to get mobile properly. I have been taking 2000mg of cod liver oil nightly when I take tamoxifen and this is helping. I am not a drinker usually but while away last week I had one evening drinking gin and tonic 5-6 maybe and the next day I was in so much pain I felt like I had been run over with a train. The next evening I drank red wine, approx 3 glasses and the next day it wasn't as painful as before but did notice a stiffness in joints and sore feet. Totally off the drink now and although a little stiff at times nothing like the pain after alcohol. I have noticed a funny pain in my throat/neck area since after rads and worry that it could be something else. I notice the past 2 days since the heat wave I have lower back pain and now taking neurofen.... This constant worry that it's another cancer somewhere else like bones etc is worrying and sending me mad.... has anyone else experiences like this?

Maggie x
Highlighted
Member

Re: Is Tamoxifen responsible for my symptoms?

Zuzy, interested to know which were the two brands that you refer to?
Jude
Highlighted
Member

Re: Is Tamoxifen responsible for my symptoms?

Thanks Zuzy. I'll definitely see my GP about another brand.
Lisa, I'll read your other post now. I'm glad it's not just me with these problems (but sorry that you're suffering the same ). I think I'll have to wait for a bone scan because my surgeon is reluctant to even do a follow-up mammogram yet, on account of the high dose Radio they gave me (I had a WLE, and consequently still have a LOT of breast tissue, so the Radio had to be high dose - my surgeon had taken the tumour out in 2 separate surgeries, and afterwards when the pieces were measured in the lab, my surgeon told me that he would normally do a mastectomy with a tumour of that size, but I had developed an infection after the second surgery and had another week long stay in hospital on IV antibiotics, so he was reluctant to perform a third op). They said they might do a scan in November by which time the tissue ought to have recovered from the Radio. PHEW! Sorry that was so long winded!
So I think I will ask about another brand of Tamoxifen, and see whether that makes a difference.
Thank you both for taking the time to reply. I never met another BC patient the whole time I was having treatments, so I didn't know who to ask without going to my GP or BC nurse, and I didn't really want to go down that road if I was barking up the wrong tree
Thanks again
Be healthy X
Highlighted
Member

Re: Is Tamoxifen responsible for my symptoms?

Hi Jaybee,
I too am feeling much older and creakier on tamoxifen, which I've been taking since Dec 2012. in fact, I felt so rubbish I started a thread on here just like you to see if I was alone! It's called"Tamoxifen and feeling really, umm, not right??"if you fancy a read. I don't think I mentioned specifically my hip and knee pains and creaks, but they are killer. I can't climb stairs without a really sknee left knee coming on, and I daren't run across the road in case it gives way 😞 Once I am sitting down i dont want to get up as i know something will hurt/it'll be an effort. I feel 84 not 34 some days! I also have a big cyst in my pelvis (maybe due to the tam, never had them before) which causes sciatica like pain and general misery. So anyway, it wouldn't surprise me if your symptoms are tamoxifen related.
If you're worried about bone pain you might want to ask your onc for a bone scan. My bones don't hurt, and my last scan (earlier in the year) was clear so I guess it's just dried out joints from tamoxifen. The scan did say I have "degenerative patterns" Iin my feet. No idea what that means, but it's not mets.
Chin up, one day at a time. Much love to you.
Lisa xx
Highlighted
Member

Re: Is Tamoxifen responsible for my symptoms?

Hi Jaybee, i had tamoxifen for 6 months before and during surgery, so before I'd had chemo or rads. I found that after the first few weeks i really suffered from aching joints, especially first thing in the morning, they stopped after a couple of months, I don't know why but wonder if it is down to getting my prescription from a different chemist who gave me a different brand. a few people have commented that their SEs ar edifferent on different brands so if you've not tried a different one it might be worth a go? It might be just psychological but i will certainly be sticking with the second brand when I go back on it after chemo! Good luck xx
Highlighted
Member

Is Tamoxifen responsible for my symptoms?

I am new to this site, so please bear with me if I'm a bit rambling.
I was diagnosed in August 2012. They removed a 4.5cm mucinous carcinoma and 9 lymph nodes (which were all clear). I then had 6 cycles of FEC 100 followed by 15 fractions of radiotherapy. I was started on Tamoxifen after my chemo finished, so have been taking it since January. But there are a couple of issues I have yet to get to grips with. The Tamoxifen has given me insomnia, so I feel tired all the time, and of course there are the hot flushes to contend with. But more worrisome is the fact that I feel like I have aged about 20 years; my joints ache when I move. Climbing stairs, or even just getting in or out of the car causes me discomfort. There's nothing I'd like more than to get my lycra on and go for a gentle run, but I can't even manage a brisk walk because of the joint discomfort. I am very aware of the need to remain active, and take regular exercise, but I'm afraid I'll make my symptoms worse. So I need to know if these symptoms are attributable to the Tamoxifen, or if this is completely unrelated? I'm hoping that someone else on here will be able to tell me that this is quite common, and will get better over time. I haven't yet found another reference to symptoms like mine, but I'm probably not looking in the right place